JournalsrlmVol. 24, No. 1pp. 83–93

An information-theoretic proof of Nash’s inequality

  • Giuseppe Toscani

    Università di Pavia, Italy
An information-theoretic proof of Nash’s inequality cover
Download PDF

Abstract

We show that an information-theoretic property of Shannon’s entropy power, known as concavity of entropy power [7], can be fruitfully employed to prove inequalities in sharp form. In particular, the concavity of entropy power implies the logarithmic Sobolev inequality, and the Nash’s inequality with the sharp constant.

Cite this article

Giuseppe Toscani, An information-theoretic proof of Nash’s inequality. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 24 (2013), no. 1, pp. 83–93

DOI 10.4171/RLM/645